Active Low-Carber Forums
Atkins diet and low carb discussion provided free for information only, not as medical advice.
Home Plans Tips Recipes Tools Stories Studies Products
Active Low-Carber Forums
A sugar-free zone


Welcome to the Active Low-Carber Forums.
Support for Atkins diet, Protein Power, Neanderthin (Paleo Diet), CAD/CALP, Dr. Bernstein Diabetes Solution and any other healthy low-carb diet or plan, all are welcome in our lowcarb community. Forget starvation and fad diets -- join the healthy eating crowd! You may register by clicking here, it's free!

Go Back   Active Low-Carber Forums > Main Low-Carb Diets Forums & Support > Low Carb Health & Technical Forums > Cholesterol, Heart Disease
User Name
Password
Register FAQ Members Calendar Mark Forums Read Search Gallery My P.L.A.N. Survey


Reply
 
Thread Tools Display Modes
  #1   ^
Old Wed, May-24-17, 10:43
andante andante is offline
Senior Member
Posts: 177
 
Plan: Atkins 20
Stats: 237.6/150/155 Female 5'9"
BF:
Progress: 106%
Default Recovering from statins?

My question is has anyone used statins, had side effects, especially cognitive deficit's, and gone off the statins? If so, how long did it take to see improvements in regaining normal cognitive function?

My partner was put on statins after his stroke last July. He has since lost a lot of weight on low carb eating, his blood pressure is normal, his A1 C is normal, and his cholesterol numbers are quite low.

But in my opinion he is showing cognitive deficit's. It is difficult to know whether these are after-effects of the stroke, which did impact his brain's language center, or if they are because of the statins. But they are getting quite scary. It seems to me that is sometimes completely losing memory, is not focusing the way he did before his stroke, his reaction times are slow, and sometimes he just plain doesn't make any sense. The neurologist was firm that he had to stay on the statins, but I think he needs to go off them, at least to see whether or not his mental function improves.

He is a 59-year-old white male, obviously with a history of stroke. So he falls into that one category that even people who hate statins accept as appropriate statin users. And obviously, we are both terrified of another stroke.
Reply With Quote
Sponsored Links
  #2   ^
Old Wed, May-24-17, 12:08
WereBear's Avatar
WereBear WereBear is offline
Posts: 9,877
 
Plan: Epi-Paleo/IF
Stats: 220/162/150 Female 67
BF:
Progress: 83%
Location: USA
Default

CoQ10 is THE supplement of choice, but the benefits of statins are exaggerated and the downsides, considerable.

http://www.cholesterol-and-health.c...de-Effects.html
Reply With Quote
  #3   ^
Old Wed, May-24-17, 12:11
WereBear's Avatar
WereBear WereBear is offline
Posts: 9,877
 
Plan: Epi-Paleo/IF
Stats: 220/162/150 Female 67
BF:
Progress: 83%
Location: USA
Default

More about Dr. Stuart Graveline, now sadly gone:

https://drmalcolmkendrick.org/2016/...uane-graveline/

The best I can tell you is that inflammation is the enemy, and there are far safer ways to lower inflammation than statins.

For instance, I take niacin, as described on this thread:

http://forum.lowcarber.org/showthread.php?t=476273
Reply With Quote
  #4   ^
Old Wed, May-24-17, 13:52
Nancy LC's Avatar
Nancy LC Nancy LC is offline
Experimenter
Posts: 45,187
 
Plan: Paleo 99.5%
Stats: 210/170/160 Female 67.5"
BF:
Progress: 80%
Location: San Diego, CA
Default

I plugged "recovering from statin induced dementia" in Google and got a lot of hits. I don't have time to read them at the moment though.

http://whitakerwellness.com/health-...in-memory-loss/

Last edited by Nancy LC : Wed, May-24-17 at 13:57.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -6. The time now is 01:47.


Copyright © 2000-2017 Active Low-Carber Forums @ forum.lowcarber.org
Powered by: vBulletin, Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.